Tuesday, 23 October 2012

Worry beads ..... facial symptoms

This is just a quick post because its late and I need to get a few hours in before the usual head pains and nausea start (usually around 3 a.m.). I have written before about the dreadful pains in my left molars a few months ago, which went as suddenly as they arrived. At the time I got my teeth checked out with the dentist and she could find nothing to explain it. 

Then it all started up again while in UK in August when visiting my youngest daughter. That time it was worse and really quite unbearable, although that's a silly thing to say as I did manage to bear it!! However, the pain was excruciating while it lasted and that time was triggered not only when chewing but when speaking! ... a very irksome thing for me to have to keep quiet in order to keep the pain at bay! 

When I got back to UK I went to my GP who thought it might be caused by infected sinuses and prescribed antibiotics. And in due course the pain disappeared as suddenly as it had arrived and life went on as per...... ............... until yesterday that is, when it started all over again. 

This time it does not seem to be brought on by chewing or talking but by TOUCH. If I touch the left side of my face (even very lightly, from level with my nose down to my chin) a piercing stab of pain occurs in my left lower jaw. Also the left side of my upper and lower lip feel numb and tingly...... all a bit alarming.... 

This together with my ongoing symptom of tenderness all down the left side of my head from scalp to chin, which I have had now for many, many months it seems, makes me think that the cause is not my sinuses at all but my old friend the Trigeminal nerve. 

 I have been on Amytriptylline for months now to ease the shooting pains in my left ear. Although this drug is a tricyclic anti-depressant it is often used in small doses in the control of facial pain caused by irritation of the trigeminal nerve. Having initially begun on the smallest dose of 10mg at night I have, over recent months, had to increase the dose to 20mg, and in the past month or so to 30mg. 

 So of course what is worrying me now is the fact that, despite this drug, I am now getting additional symptoms in the form of lightning attacks of pain in my teeth on the left side. WHAT is going on???? 

The obvious worry is that either Feckit or Fuss might be growing bigger  .............. I really would rather not have to go cap in hand to the doctor again but I suppose I'm going to have to if things don't calm down.